MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD
Catalog Number 400SWPC45
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned swiftpac coil confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pet lock was intact on the proximal end of the pusher assembly, the pull wire was in its initial position inside the pusher assembly distal tip, and the embolization coil was detached.If the swiftpac coil is retracted against resistance, the pusher assembly may elongate beyond the reach of the pull wire and allow the embolization coil to detach.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left middle meningeal artery (mma) using two swiftpac coils (swiftpacs), a benchmark bmx96 access system (bmx96), a midway 62 delivery catheter (midway 62), a non-penumbra microcatheter, and a guidewire.It was reported that the patient¿s anatomy was mildly tortuous.During the procedure, the physician attempted to place the swiftpac into the target vessel, but the swiftpac was too long for the target vessel.The physician decided to remove the swiftpac.While retracting the swiftpac, the physician experienced resistance and the swiftpac unintentionally detached in the interior maxillary artery (ima).It was reported that the physician decided to leave the swiftpac in the ima as there was no risk to the patient.While advancing another swiftpac through the same microcatheter, the physician experienced resistance and noticed that the swiftpac would not advance through the microcatheter.Therefore, the second swiftpac was removed.The procedure was completed using non-penumbra coils, the same bmx96, the same midway 62, the same microcatheter, and the same guidewire.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20798905
Report Number3005168196-2024-00397
Device Sequence Number17866212
Product Code HCG
UDI-Device Identifier00815948029576
UDI-Public00815948029576
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWPC45
Device Lot NumberF00013284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Initial Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale